Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
127 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can 250 mg of Zoloft be fatal?

Answered by
Dr.
Dr. Alexander H. Sheppe

Psychiatrist

Practicing since :2014

Answered : 2242 Questions

default
Posted on Mon, 29 Aug 2016 in Mental Health
Question: My doctor increased my daily dosage of Zoloft from 200mg which I've been on for some years, up to 250mg. After a few days I felt a little better however now I'm feeling worse, anxious, feeling a 'pressure' sensation in my brain, generally spaced out. Are these symptoms due to increased dose and/or will they subside? He wants to change to Pristiq as I've been on Zoloft for 15 years, am post menopausal and he feels Pristiq may be a better option for me now I'm older. Your thoughts?
doctor
Answered by Dr. Alexander H. Sheppe 27 minutes later
Brief Answer:
Consultation

Detailed Answer:
Hello, and thanks for your question.

This may indeed be due to the high dose of Zoloft. Zoloft typically is not used at doses above 200mg. These symptoms you describe could be related to a dose that is too high. Pristiq is an excellent medication, and would be a totally reasonable choice for you. I recommend switching to Pristiq.

Please remember to rate and close this answer thread when you are finished and satisfied.

In the future, for continuity of care, I encourage you to contact me directly at my private link below. After you ask a direct question, it would be my pleasure to be your dedicated personal physician on this website. My name is Dr. Sheppe, and I am an XXXXXXX doctor working in New York City at NewYork-Presbyterian Hospital, ranked #1 for Psychiatry in the United States (tinyurl.com/psyrank). For a personalized comprehensive evaluation, treatment recommendations, and individual therapy, ask me at HealthCareMagic at this private link: tinyurl.com/DrSheppeAnswers
Above answer was peer-reviewed by : Dr. Priyanka G Raj
doctor
default
Follow up: Dr. Alexander H. Sheppe 52 minutes later
Can I switch to Pristiq straight away or is there a period between different medications?
doctor
Answered by Dr. Alexander H. Sheppe 8 hours later
Brief Answer:
Followup

Detailed Answer:
You cannot switch right away, as you would experience withdrawal. You need to work with your doctor to carefully cross-taper to the new medication.

Please remember to rate and close this answer thread when you are finished and satisfied.

In the future, for continuity of care, I encourage you to contact me directly at my private link below. After you ask a direct question, it would be my pleasure to be your dedicated personal physician on this website. My name is Dr. Sheppe, and I am an XXXXXXX doctor working in New York City at NewYork-Presbyterian Hospital, ranked #1 for Psychiatry in the United States (tinyurl.com/psyrank). For a personalized comprehensive evaluation, treatment recommendations, and individual therapy, ask me at HealthCareMagic at this private link: tinyurl.com/DrSheppeAnswers
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  

Recent questions on  Pristiq

doctor1 MD

Hello I am a 24 year old female . I take levlen ED and pristiq every day. I got bitten by a random person they broke the skin that was 3 weeks ago....

doctor1 MD

I forgot to take my 200mg dose of pristiq yesterday morning and by last night, while still unaware of this, began to experience a strange head...

doctor1 MD

My mother has been taking geodon and Effexor for several years for fibromyalgia and pain. Dr. Changed prescription to ability and pristiq with no...

doctor1 MD

I have been ok 50 mg Pristiq for two weeks and 2 days. The side effects were building to the point where I would rather be off Pristiq than on it....

doctor1 MD

I have anxiety attacks, fatigue and major depression , I am hot and cold, sick to stomach but no vomiting . Thyroid tests (THS, T3, T4) are normal....

doctor1 MD

I am currently taking Nefazadone for depression and Straterra for ADHD . I am thinking of switching anti-depressants. I'm considering Pristiq . I'm...

doctor1 MD

I'm currently attempting to wean off of 225 mg of effexor xr and my doc is putting me on pristiq in its place. I'm getting conflicting responses to...